Principal eigenvalues and an anti-maximum principle for homogeneous fully nonlinear elliptic equations

被引:51
作者
Armstrong, Scott N. [1 ]
机构
[1] Univ Calif Berkeley, Dept Math, Berkeley, CA 94720 USA
关键词
Fully nonlinear elliptic equation; Principal eigenvalue; Dirichlet problem; Anti-maximum principle; VISCOSITY SOLUTIONS; DIRICHLET PROBLEM; BIFURCATION; EXISTENCE; OPERATORS;
D O I
10.1016/j.jde.2008.10.026
中图分类号
O1 [数学];
学科分类号
0701 ; 070101 ;
摘要
We study the fully nonlinear elliptic equation F(D(2)u, Du, u, x) = f (0.1) in a smooth bounded domain Omega, under the assumption that the nonlinearity F is uniformly elliptic and positively homogeneous. Recently, it has been shown that such operators have two principal "half" eigenvalues, and that the corresponding Dirichlet problem possesses solutions, if both of the principal eigenvalues are positive. In this paper, we prove the existence of solutions of the Dirichlet problem if both principal eigenvalues are negative, provided the "second" eigenvalue is positive, and generalize the anti-maximum principle of Clement and Peletier [P. Clement, LA. Peletier, An anti-maximum principle for second-order elliptic operators, J. Differential Equations 34 (2) (1979) 218-229] to homogeneous, fully nonlinear operators. (C) 2008 Elsevier Inc. All rights reserved.
引用
收藏
页码:2958 / 2987
页数:30
相关论文
共 35 条
[1]  
[Anonymous], 1998, CLASSICS MATH
[2]  
[Anonymous], 2006, Stochastic Differential Equations and Applications
[3]   THE PRINCIPAL EIGENVALUE AND MAXIMUM PRINCIPLE FOR 2ND-ORDER ELLIPTIC-OPERATORS IN GENERAL DOMAINS [J].
BERESTYCKI, H ;
NIRENBERG, L ;
VARADHAN, SRS .
COMMUNICATIONS ON PURE AND APPLIED MATHEMATICS, 1994, 47 (01) :47-92
[4]   Eigenvalue, maximum principle and regularity for fully non linear homogeneous operators [J].
Birindelli, I. ;
Demengel, F. .
COMMUNICATIONS ON PURE AND APPLIED ANALYSIS, 2007, 6 (02) :335-366
[5]   HOPFS LEMMA AND ANTI-MAXIMUM PRINCIPLE IN GENERAL DOMAINS [J].
BIRINDELLI, I .
JOURNAL OF DIFFERENTIAL EQUATIONS, 1995, 119 (02) :450-472
[6]  
Birindelli I, 2006, ADV DIFFERENTIAL EQU, V11, P91
[7]   Nonlinear eigenvalues and bifurcation problems for Pucci's operators [J].
Busca, J ;
Esteban, MJ ;
Quaas, A .
ANNALES DE L INSTITUT HENRI POINCARE-ANALYSE NON LINEAIRE, 2005, 22 (02) :187-206
[8]   Existence results for Bellman equations and maximum principles in unbounded domains [J].
Busca, J .
COMMUNICATIONS IN PARTIAL DIFFERENTIAL EQUATIONS, 1999, 24 (11-12) :2023-2042
[9]  
Caffarelli L, 1996, COMMUN PUR APPL MATH, V49, P365
[10]   INTERIOR A PRIORI ESTIMATES FOR SOLUTIONS OF FULLY NON-LINEAR EQUATIONS [J].
CAFFARELLI, LA .
ANNALS OF MATHEMATICS, 1989, 130 (01) :189-213